Tornadoes · United States · Tennessee · 2013
EF0 tornado, Bakersworks to Bearwallow, Tennessee, January 30, 2013
From Bakersworks to Bearwallow, this EF0 tornado ran 7.3 miles across Dickson and Cheatham counties on January 30, 2013, touching down at 2:45 AM CST and reaching 100 yards wide. It killed nobody, and did $100,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- January 30, 2013
- Touchdown
- 2:45 AM CST (08:45 UTC)
- Lifted
- 2:52 AM CST (08:52 UTC)
- On the ground
- 7 minutes
- Path length
- 7.3 miles (11.7 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- $75,000
- Counties
- Dickson and Cheatham counties
- Touchdown point
- 36.080, -87.222
- Lift-off point
- 36.110, -87.097
- Record number
- 1301300245-01
The damage survey
32 damage points were recorded along this path by NWS OHX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 95 mph.
- The top of a wooden power pole was knocked off near 257 E Kingston Springs Road
- Numerous trees were snapped and uprooted along Craggie Hope Road
- Aerial imagery from Google Earth shows numerous trees uprooted in this area
- Aerial imagery from Google Earth shows numerous trees uprooted just north of Pinnacle Hill Road
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A powerful upper level trough moved across the United States from Tuesday, January 29th into Wednesday, January 30th. This system contained unusually strong winds aloft, with wind speeds of 80 mph just 2500 feet above the surface and up to 150 mph at 20,000 feet. A record warm airmass with temperatures in the 60s and 70s spread northward ahead of the system into the Tennessee and Ohio Valleys, bringing weak atmospheric instability into the region. As a powerful cold front moved eastward across Middle Tennessee during the early morning hours of January 30, the strong low level jet ahead of the front caused strong gradient winds of 40 to 65 mph at the surface, resulting in several reports of wind damage. A peak sustained south wind of 45 mph with a peak gust of 64 mph was measured by the ASOS at the Nashville International Airport around 315 AM CST in association with these intense gradient winds. A line of showers and thunderstorms known as a Quasi-Linear Convective System (QLCS) developed along the front near the Tennessee River and raced eastward through the area between 2 AM and 6 AM, producing at least 23 tornadoes and widespread wind damage. This severe weather event resulted in 1 fatality and at least 3 injuries across the Mid State. The total of 23 tornadoes made the January 30, 2013 event the largest January tornado outbreak in Middle Tennessee history. It also made January 30, 2013 the second biggest outbreak of tornadoes for any month in Middle Tennessee history.
An EF0 tornado began along White Bluff Road and moved east-northeast across southeast Dickson County. Hundreds of trees were uprooted and snapped and several homes suffered minor roof damage. The tornado then moved into Cheatham County along Glendale Road.
An EF0 tornado moved into Cheatham County from Dickson County along Glendale Road. Hundreds of trees were uprooted and snapped and several homes suffered minor roof damage along the path across the north side of Kingston Springs. The tornado lifted northeast of Pinnacle Hill Road.
An EF1 tornado touched down in Ashland City near Highway 12 and Batson Street, them moved eastward before lifting east of Floyd Temple Road. A few homes suffered EF0 damage on Batson Street and Oak Street, and one girl was injured on Oak Street when a window of her house blew in on her. An apartment complex suffered minor roof and interior water damage on Oak Circle. More homes suffered minor damage from Valley View Street to Bell Street. EF1 damage occurred between Bell Street and Floyd Temple Road where hundreds of trees were snapped and uprooted before the tornado lifted east of Floyd Temple Road. This tornado along with straight line winds to its south damaged a total of 46 buildings in Ashland Cty according to Cheatham County Emergency Management, including 37 houses, two churches and three apartment buildings, and left two homes uninhabitable. This entry was significantly updated in January 2015 based on aerial and street imagery from Google Earth.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the tornado touched down at Jan 30, 2:17 AM CST, 28 minutes earlier.
Area forecast discussion, Jan 30, 2:17 AM CST, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 217 AM CST WED JAN 30 2013 .DISCUSSION... ALOT GOING ON AND NOT MUCH TIME FOR DISCUSSION. LINE OF STORMS WITH EMBEDDED SEVERE STORMS CROSSING TENNESSEE RIVER AT 08Z WILL CONTINUE EASTWARD THROUGH THE OVERNIGHT HOURS AND INTO WEDNESDAY MORNING. GRADIENT WINDS OUT AHEAD OF LINE HAVE REACHED 40 TOP 45 MPH IN MID STATE. LEAD FRONT RIGHT ON THE HEELS OF CONVECTIVE LINE WITH SECONDARY FRONT BACK OVER MISSOURI DOWN INTO WESTERN ARKANSAS. MUCH COLDER AIR BEHIND SECOND FRONT. TEMPS WILL FALL DURING DAY ESPECIALLY DURING THE AFTERNOON AS SECOND FRONT ROLLS THROUGH. MUCH COLDER TONIGHT WITH TEMPS DOWN INTO THE 20S WITH SCATTERED LIGHT RAIN OR SNOW SHOWERS. THURSDAY LOOKS DRY BUT COLD WITH HIGHS IN THE LOWER 40S WITH MID 30S ALONG THE PLATEAU. THERE IS A CHANCE FOR LIGHT SNOW THURSDAY NIGHT AS SHORT WAVE EMBEDDED IN BROAD UPPER TROUGH SWINGS ACROSS THE OHIO AND NORTH PART OF THE TENNESSEE VALLEY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 61 28 42 22 / 100 20 0 30 CLARKSVILLE 59 26 44 19 / 60 20 0 30 CROSSVILLE 60 26 35 20 / 100 40 0 40 COLUMBIA 61 28 44 23 / 90 20 0 20 LAWRENCEBURG 61 28 46 26 / 80 10 0 30 WAVERLY 58 26 44 20 / 60 10 0 30 && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR TNZ011-032>034-065- 066-078>080. WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TNZ005>010-022>031- 056>064-075-077-093>095. && BOYD
Hazardous weather outlook, Jan 29, 11:06 AM CST, 15 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1106 AM CST TUE JAN 29 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-301715- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1106 AM CST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR WESTERN PARTS OF MIDDLE TENNESSEE TONIGHT...IN AREAS GENERALLY WEST OF A LINE FROM ADAMS...TO CENTERVILLE...TO WAYNESBORO. DAMAGING STRAIGHT LINE WINDS...AND ISOLATED TORNADOES...ARE EXPECTED TO OCCUR WITH A SQUALL LINE AS IT PUSHES ACROSS THE TENNESSEE RIVER THIS EVENING...AFTER SUNSET. A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS OVER THE REMAINDER OF MIDDLE TENNESSEE TONIGHT. REMEMBER...TORNADOES ARE HARD TO SEE AT NIGHT...WHICH MAKES THEM ESPECIALLY DANGEROUS. THEREFORE...YOU SHOULD STAY TUNED TO A RELIABLE SOURCE OF WEATHER INFORMATION WHEN SEVERE WEATHER MOVES IN...AND LISTEN FOR ANY SEVERE WEATHER WATCHES OR WARNINGS THAT MIGHT BE ISSUED FOR YOUR AREA. A WIND ADVISORY IS IN EFFECT FOR STRONG WINDS THIS AFTERNOON AND TONIGHT...WITH GUSTS INCREASING FROM 35 MPH THIS AFTERNOON...TO OVER 45 MPH TONIGHT. THESE STRONG WINDS WILL OCCUR EVEN BEFORE THE THUNDERSTORMS ARRIVE LATER THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR AREAS EAST OF INTERSTATE 65 WEDNESDAY MORNING. IN ADDITION...A WIND ADVISORY REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY...WITH GUSTY WINDS CONTINUING EVEN AFTER THE THUNDERSTORMS HAVE PASSED. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED TONIGHT AND WEDNESDAY MORNING...AS OUR POTENTIAL FOR SEVERE WEATHER DEVELOPS. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Local storm report, Jan 30, 2:17 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
217 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 AM NON-TSTM WND DMG HOHENWALD 35.55N 87.56W
01/30/2013 LEWIS TN AMATEUR RADIO
TRANSFORMER BLOWN AND POWER LINES DOWN IN OAKDALE AREA
NEAR HWY 412
&&
EVENT NUMBER OHX1300057
TB12Local storm report, Jan 30, 2:19 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
219 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 AM NON-TSTM WND DMG 6 W NASHVILLE 36.17N 86.89W
01/30/2013 DAVIDSON TN LAW ENFORCEMENT
TREE DOWN ACROSS RIVER ROAD 4 MILES FROM INTERSECTION
OF CHARLOTTE PIKE. NEAR CHEATHAM COUNTY LINE
&&
EVENT NUMBER OHX1300058
TB12Local storm report, Jan 30, 2:21 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
221 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 AM NON-TSTM WND DMG HOHENWALD 35.55N 87.56W
01/30/2013 LEWIS TN AMATEUR RADIO
TRANSFORMER BLOWN IN OAKDALE AREA NEAR HWY 412
&&
CORRECTED REMARKS
EVENT NUMBER OHX1300057
TB12Local storm report, Jan 30, 2:22 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
222 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM NON-TSTM WND DMG BIG SANDY 36.23N 88.09W
01/30/2013 BENTON TN LAW ENFORCEMENT
A FEW TREES AND POWER LINES WERE DOWNED NORTH OF BIG
SANDY.
0121 AM NON-TSTM WND DMG ETHRIDGE 35.32N 87.30W
01/30/2013 LAWRENCE TN BROADCAST MEDIA
TREE DOWN ON MAIN ST NEAR RAILROAD TRACKS IN ETHRIDGE
0135 AM NON-TSTM WND DMG 7 NW DICKSON 36.15N 87.47W
01/30/2013 DICKSON TN AMATEUR RADIO
POWER LINES DOWN ON YELLOWCREEK RD AT SKEETERS MARKET.
0144 AM NON-TSTM WND DMG 5 W NASHVILLE 36.17N 86.87W
01/30/2013 DAVIDSON TN EMERGENCY MNGR
HALF DOZEN REPORTS OF TREES AND POWER LINES DOWN ACROSS
WESTERN DAVIDSON COUNTY
0150 AM NON-TSTM WND DMG 1 SSW NASHVILLE 36.16N 86.79W
01/30/2013 DAVIDSON TN LAW ENFORCEMENT
POWER LINES DOWN AND SPARKING ARCING AT 21ST AVE NEAR
BELCOURT AVE.
0151 AM NON-TSTM WND DMG 4 WNW NASHVILLE 36.19N 86.85W
01/30/2013 DAVIDSON TN LAW ENFORCEMENT
POWER LINES AND TREES DOWN AT ROBERTSON AVE AND FOUNDRY
DRIVE
0212 AM NON-TSTM WND DMG HOHENWALD 35.55N 87.56W
01/30/2013 LEWIS TN AMATEUR RADIO
TRANSFORMER BLOWN IN OAKDALE AREA NEAR HWY 412
0214 AM NON-TSTM WND DMG 6 W NASHVILLE 36.17N 86.89W
01/30/2013 DAVIDSON TN LAW ENFORCEMENT
TREE DOWN ACROSS RIVER ROAD 4 MILES FROM INTERSECTION
OF CHARLOTTE PIKE. NEAR CHEATHAM COUNTY LINE
&&
EVENT NUMBER OHX1300055 OHX1300050 OHX1300052 OHX1300053 OHX1300054
OHX1300056 OHX1300057 OHX1300058
31Local storm report, Jan 30, 2:30 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
230 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 AM NON-TSTM WND DMG 1 NW FRANKLIN 35.94N 86.85W
01/30/2013 WILLIAMSON TN TWITTER
POWER OUTAGES AT FIELDSTONE FARMS SUBDIVISION NEAR
FRANKLIN
&&
EVENT NUMBER OHX1300059
TB12Local storm report, Jan 30, 2:31 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
231 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 AM NON-TSTM WND DMG CENTERVILLE 35.79N 87.45W
01/30/2013 HICKMAN TN LAW ENFORCEMENT
TREES REPORTED ON HOUSE IN CENTERVILLE. NO INJURIES
REPORTED
&&
EVENT NUMBER OHX1300060
TB12The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Nashville Metro, TN (KBNA), 00:00Z
8.8 hours before the tornado, 50 km from the path. January 30, 2013.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -78 J/kg
- Surface CAPE
- 48 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
- 0-3 km lapse rate
- 5.3 K/km
Nashville Metro, TN (KBNA), 12:00Z
3.2 hours after it, 50 km from the path. January 30, 2013.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -5 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -373 m²/s²
- 0-3 km storm-relative helicity
- -677 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 3.7 K/km
The surface observations
Dickson (M02), 25 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Nashville radar (KOHX), 56 km away, was scanning. The volume nearest the touchdown began at 08:46 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2013 tornado in TennesseeEvery tornado in Tennessee since 1950Warnings in force in Tennessee nowThe forecast where you are
The other tornadoes of January 30, 2013
44 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| January 30 | 1:47 AM EST | EF0 | Orange, IN | 0.4 | 75 | $25,000 | ||
| January 30 | 1:36 AM CST | EF2 | Christian, KY | 2.1 | 200 | $150,000 | ||
| January 30 | 1:39 AM CST | EF1 | Christian, KY | 7.9 | 225 | $250,000 | ||
| January 30 | 2:00 AM CST | EF2 | Muhlenberg, KY | 5.1 | 325 | $250,000 | ||
| January 30 | 2:09 AM CST | EF1 | Humphreys, TN | 5.2 | 150 | $200,000 | ||
| January 30 | 2:26 AM CST | EF2 | Hickman, TN | 4.3 | 300 | $500,000 | ||
| January 30 | 2:32 AM CST | EF1 | Wayne, TN | 9.1 | 100 | $35,000 | ||
| January 30 | 2:46 AM CST | EF1 | Lewis, TN | 3.7 | 200 | $250,000 | ||
| January 30 | 2:51 AM CST | EF1 | Cheatham, TN | 3.2 | 125 | 1 | $200,000 | |
| January 30 | 2:59 AM CST | EF2 | Robertson, TN | 5.0 | 200 | $750,000 | ||
| January 30 | 3:00 AM CST | EF0 | Davidson, TN | 5.5 | 50 | $10,000 | ||
| January 30 | 3:01 AM CST | EF0 | Williamson, TN | 0.9 | 75 | $60,000 | ||
| January 30 | 4:05 AM EST | EF0 | Meade, KY | 1.0 | 200 | $50,000 | ||
| January 30 | 3:05 AM CST | EF1 | Robertson, TN | 5.8 | 150 | $250,000 | ||
| January 30 | 3:10 AM CST | EF0 | Davidson, TN | 11.7 | 75 | $190,000 | ||
| January 30 | 3:12 AM CST | EF0 | Davidson, TN | 3.2 | 75 | 1 | $150,000 | |
| January 30 | 3:12 AM CST | EF1 | Robertson, TN | 6.0 | 100 | 1 | $769,000 | |
| January 30 | 3:17 AM CST | EF0 | Harrison, IN to KY | 2.7 | 215 | $115,000 | ||
| January 30 | 3:18 AM CST | EF0 | Williamson, TN | 2.0 | 75 | $100,000 | ||
| January 30 | 3:23 AM CST | EF0 | Sumner, TN | 10.6 | 125 | $225,000 | ||
| January 30 | 3:25 AM CST | EF2 | Wilson, TN | 4.5 | 150 | $1.0 million | ||
| January 30 | 3:34 AM CST | EF0 | Sumner, TN | 3.6 | 100 | $65,000 | ||
| January 30 | 3:37 AM CST | EF0 | Sumner, TN | 5.8 | 50 | $45,000 | ||
| January 30 | 3:38 AM CST | EF2 | Warren, KY | 3.0 | 250 | $400,000 | ||
| January 30 | 3:40 AM CST | EF1 | Wilson, TN | 10.0 | 150 | $1.0 million | ||
| January 30 | 3:41 AM CST | EF1 | Williamson, TN | 4.6 | 150 | $530,000 | ||
| January 30 | 3:42 AM CST | EF1 | Edmonson, KY | 2.8 | 100 | $80,000 | ||
| January 30 | 3:47 AM CST | EF0 | Macon, TN | 1.0 | 50 | $85,000 | ||
| January 30 | 3:49 AM CST | EF1 | Barren, KY | 0.3 | 50 | |||
| January 30 | 4:01 AM CST | EF0 | Macon, TN | 1.5 | 75 | $175,000 | ||
| January 30 | 4:25 AM CST | EF1 | Monroe, MS to AL | 10.8 | 300 | $50,000 | ||
| January 30 | 4:29 AM CST | EF0 | Cannon, TN | 6.7 | 200 | $75,000 | ||
| January 30 | 5:44 AM EST | EF0 | Marion, KY | 0.1 | 50 | 2 | $25,000 | |
| January 30 | 4:46 AM CST | EF1 | Lincoln, TN | 5.3 | 250 | |||
| January 30 | 5:18 AM CST | EF1 | Fayette, AL | 6.5 | 500 | |||
| January 30 | 5:25 AM CST | EF0 | Coffee, TN | 5.2 | 75 | $50,000 | ||
| January 30 | 6:30 AM EST | EF0 | Pulaski, KY | 0.5 | 150 | $5,000 | ||
| January 30 | 5:42 AM CST | EF0 | Walker, AL | 4.9 | 200 | |||
| January 30 | 5:50 AM CST | EF1 | Winston, AL | 10.4 | 1,000 | |||
| January 30 | 6:01 AM CST | EF1 | Winston, AL | 6.4 | 300 | $50,000 | ||
| January 30 | 11:12 AM EST | EF3 | Bartow, GA | 21.8 | 900 | 1 | 17 | $75 million |
| January 30 | 12:05 PM EST | EF1 | Fannin, GA | 11.8 | 900 | 1 | $185,000 | |
| January 30 | 6:09 PM EST | EF0 | Baker, GA | 1.2 | 25 | $15,000 | ||
| January 30 | 6:12 PM EST | EF0 | Lee, GA | 1.5 | 25 | $1,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.